International Journal of Mathematics and Mathematical Sciences
Volume 18 (1995), Issue 2, Pages 383-390
Sequential point and interval estimation of scale parameter of exponential distribution
University of Kentucky, Lexington, Kentucky, USA
Received 13 January 1993
Copyright © 1995 Z. Govindarajulu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Sequential fixed-width confidence intervals are obtained for the
scale parameter when the location parameter of the negative exponential
distribution is unknown. Exact expressions for the stopping time and the
confidence coefficient associated with the sequential fixed-width interval are
derived. Also derived is the exact expression for the stopping time of sequential
point estimation with quadratic loss and linear cost. These are numerically
evaluated for certain nominal confidence coefficients, widths of the interval and
cost functions, and are compared with the second order asymptotic expressions.